Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 5, 2017, 1:58 PM MST. It took effect at Feb 6, 2017, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2017, 1:58 PM MST (20:58 UTC)
- In effect from
- Feb 6, 2017, 1:00 PM MST
- Expired
- Feb 6, 2017, 6:41 PM MST
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
447 WWUS75 KPIH 052058 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 158 PM MST SUN FEB 5 2017 IDZ020-061200- /O.NEW.KPIH.WI.Y.0001.170206T2000Z-170207T0500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG 158 PM MST SUN FEB 5 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 1 PM TO 10 PM MST MONDAY. * IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS DEVELOPING MONDAY AFTERNOON ON US ROUTE 20 BETWEEN IDAHO FALLS AND ARCO...ALSO ON STATE ROUTE 33 BETWEEN REXBURG AND MUD LAKE. WINDS WILL DIMINISH AFTER 10 PM MST. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS...THE UPPER SNAKE RIVER PLAIN INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG...AND INTERSTATE 15 FROM IDAHO FALLS NORTH TO DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
598 WWUS75 KPIH 060918 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 218 AM MST MON FEB 6 2017 IDZ020-062200- /O.CON.KPIH.WI.Y.0001.170206T2000Z-170207T0500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG 218 AM MST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MST THIS EVENING... * IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY AFFECT LARGER VEHICLES TRAVELING ON I-15...U-S 20...IDAHO 22 AND 33. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS...IDAHO FALLS...ROBERTS...MUD LAKE...THE INL COMPLEX...ARCO AND REXBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
090 WWUS75 KPIH 061850 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1150 AM MST MON FEB 6 2017 IDZ020-070500- /O.CON.KPIH.WI.Y.0001.170206T2000Z-170207T0500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG 1150 AM MST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY AFFECT LARGER VEHICLES TRAVELING ON I-15...U-S 20...IDAHO 22 AND 33. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * LOCATIONS...IDAHO FALLS...ROBERTS...MUD LAKE...THE INL COMPLEX...ARCO AND REXBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
055 WWUS75 KPIH 070031 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 531 PM MST MON FEB 6 2017 IDZ021-070500- /O.EXA.KPIH.WI.Y.0001.000000T0000Z-170207T0500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF POCATELLO 531 PM MST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. * IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY AFFECT LARGER VEHICLES TRAVELING ON I-15. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * LOCATIONS...AMERICAN FALLS...POCATELLO...FORT HALL...BLACKFOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ020-070500- /O.CON.KPIH.WI.Y.0001.000000T0000Z-170207T0500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS AND REXBURG 531 PM MST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... * IMPACTS/TIMING...STRONG AND GUSTY CROSS WINDS WILL DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THIS WILL ESPECIALLY AFFECT LARGER VEHICLES TRAVELING ON I-15...U-S 20 AND 26...IDAHO 22 AND 33. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * LOCATIONS...IDAHO FALLS...ROBERTS...MUD LAKE...THE INL COMPLEX...ARCO AND REXBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
598 WWUS75 KPIH 070141 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 641 PM MST MON FEB 6 2017 IDZ020-021-070500- /O.UPG.KPIH.WI.Y.0001.000000T0000Z-170207T0500Z/ /O.NEW.KPIH.HW.W.0001.170207T0141Z-170207T0500Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF IDAHO FALLS, REXBURG, AND POCATELLO 641 PM MST MON FEB 6 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING...VERY STRONG WINDS WILL IMPACT THE LOWER AND UPPER SNAKE RIVER PLAIN FROM AMERICAN FALLS NORTH TO IDAHO FALLS AND MUD LAKE THROUGH THE EVENING. THIS INCLUDES THE INL COMPLEX AND THE BULK OF THE ARCO DESERT. * WINDS...SOUTHWEST WINDS OVER 35 MPH WITH GUSTS OVER 60 MPH WILL BE POSSIBLE THROUGH THE EVENING. * LOCATIONS...AMERICAN FALLS...POCATELLO...FORT HALL...BLACKFOOT...INL COMPLEX...IDAHO FALLS AND MUD LAKE. * OTHER IMPACTS...LOW VISIBILITY DUE TO BLOWING SNOW CAN BE EXPECTED WHERE SNOW PACK STILL EXISTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:22 AM MST, 10 hours 36 minutes earlier.
Area forecast discussion, Feb 5, 3:22 AM MST, 10 hours 36 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 322 AM MST Sun Feb 5 2017 .SHORT TERM...Today through Monday Night. Warm weather continues through tomorrow ahead of a pretty good cold front. Snow levels this morning remain at 5000-6500ft in general. We've seen a few pockets where the are between 4500-5000ft and closer to 7000ft especially across portions of the central mountains. They will fluctuate very little through this evening. We still rain and snow, with higher amounts focused across the Sawtooths and higher elevations closer to the Wyoming border. We will see a "lull" in amounts today with anywhere from 0.5-3" in the mountains, with up to 6" possible in the Sawtooths and mountains adjacent to Yellowstone down through Pine Creek Pass. For the valleys, just pockets of drizzle or light rain is on tap. Gusty winds are out there this morning and will keep on blowing. Even with things slowing down a bit today, we are going to keep the Winter Storm Warnings going through tomorrow evening as things crank back up later tonight. More widespread precipitation returns first across western areas late this evening, quickly spreading east overnight. Downslope will continue to limit moisture along the interstate corridor and also for portions of the Upper Plain. East of the Sawtooths we'll see downslope for most valley locations as well. Snow levels will remain fairly steady overnight. For tomorrow, precipitation will continue across the central mountains and eastern highlands. However, we will likely see things dry out a bit ahead of the front across the Snake Plain. Winds will be increasing ahead of the front, and it looks like we might be need a Wind Advisory for portions of the Plain because of this. Temperatures/snow levels during the day may creep up actually especially outside of the mountains around 500ft as well. The cold front approaches later in the afternoon and sweeps across tomorrow evening. We actually might see our first thunderstorms of 2017 believe it or not. Conditions quickly dry out behind the front along with crashing snow levels. It looks like another 3-8" of snow is coming for the mountains through tomorrow night. 8-12" is possible around Pine Creek Pass north to near Island Park, and another 10-18" for the Sawtooths. Rainfall will be interesting as any real chance of higher amounts will be stronger showers or storms tomorrow afternoon and evening. For more on potential flooding, take a look a bit farther down at the Hydrology section of this discussion. Keyes .LONG TERM...Tuesday through Sunday. Tuesday is a mainly dry and somewhat cooler but not cold day across the region as the cold front pushes most of the moisture into Utah. Another system will arrive either Tuesday afternoon or Tuesday night. GFS has been more consistent in advertising Tuesday evening whereas ECMWF and NAM are more aggressive in bringing precipitation back to the region during Tuesday afternoon. Might see some light snow in the valleys with this initial push before it changes over to rain or mostly rain on Wednesday. The initial push looks very wet once again with the Central Idaho mountains and Eastern Highlands receiving 4 to 8 inches between Tues night and Wednesday. The main surge of moisture pushes east Wednesday but general wet flow will persist on Wednesday bringing snow to the mountains and highlands through Wed night. A cold front will arrive Thursday or Thursday night which will help the moisture become widespread once again. However, snow levels look very high for Thu and Thu night, potentially above 7500 feet. Another cold front arrives Friday bringing another round of widespread precipitation to the area with snow levels sitting closer to 5500 feet. Some residual snow will persist into Saturday before we finally get out of the wet pattern. Valle && .AVIATION... All the moisture hanging around will continue the threat for lower ceilings Today. Expect primarily vfr ceilings but could see a few mvfr or ifr ceilings especially around precipitation areas. Expect a more widespread area of precipitation to arrive Tonight which may produce widespread lower ceilings. Otherwise, somewhat brisk across the region once again Today. Valle && .HYDROLOGY...Snowmelt will continue across eastern Idaho with warm temperatures remaining in place. The latest data shows the greatest potential for snowmelt across portions of the Lower Plain, Magic Valley and valley southward to the Utah border. Rainfall in general so far has been sparse, so rain on snow hasn't been a huge player yet. There is a better chance of that with the front tomorrow afternoon and evening, but we should also see colder temperatures quickly ushering in behind it. The more wet scenario could paint rainfall of 0.10-0.30" tomorrow. The more likely scenario is much lower amounts and heavier rainfall more isolated, but we will have to see how things develop. The Flood Watch for Cassia and Oneida Counties continues since that is where the higher snowmelt risk seems to be located. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 11 PM MST Monday for IDZ018-019-023- 025-031. Flood Watch through this evening for IDZ022. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.